Alert archive / Connecticut / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 22, NWS New York, NY

June 30, 2017Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 30, 2017, 6:38 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2017, 6:38 PM EDT (22:38 UTC)
Expired
Jun 30, 2017, 7:15 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:39 PM EDTTSTM WND DMGWaterbury, CTNUMEROUS TREES AND POWER LINES DOWN IN TOWN
Jun 30, 6:46 PM EDTTSTM WND DMGCheshire, CTDOWNED TREE AND POWER LINES BLOCKING ROAD AT INTERSECTION OF WATERBURY ROAD AND LAKEVIEW AVENUE
Jun 30, 6:46 PM EDTTSTM WND DMGCheshire, CTTREE AND WIRES DOWN ON HOUSE AT 20 FARVIEW DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

473 
WUUS51 KOKX 302238
SVROKX
CTC007-009-302315-
/O.NEW.KOKX.SV.W.0022.170630T2238Z-170630T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
638 PM EDT FRI JUN 30 2017

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Middlesex County in southern Connecticut...
  Central New Haven County in southern Connecticut...

* Until 715 PM EDT

* At 637 PM EDT, a severe thunderstorm was located over Naugatuck,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Cheshire and Prospect around 645 PM EDT. 
  Hamden around 650 PM EDT. 
  Wallingford around 655 PM EDT. 
  North Haven and Middlefield around 700 PM EDT. 
  Guilford and Durham around 705 PM EDT. 
  Killingworth around 710 PM EDT. 
  Clinton and North Madison around 715 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4159 7294 4156 7295 4156 7288 4155 7285
      4157 7284 4157 7283 4155 7282 4157 7280
      4158 7277 4157 7259 4126 7257 4143 7319
      4159 7306
TIME...MOT...LOC 2237Z 281DEG 37KT 4149 7308 

HAIL...<.75IN
WIND...60MPH
 
$$

PW
1 follow-up statement
462 
WWUS51 KOKX 302256
SVSOKX

Severe Weather Statement
National Weather Service New York NY
656 PM EDT FRI JUN 30 2017

CTC007-009-302315-
/O.CON.KOKX.SV.W.0022.000000T0000Z-170630T2315Z/
Middlesex CT-New Haven CT-
656 PM EDT FRI JUN 30 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR MIDDLESEX AND CENTRAL NEW HAVEN COUNTIES...

At 656 PM EDT, a severe thunderstorm was located over Cheshire, or
near Meriden, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Wallingford around 700 PM EDT. 
  Meriden around 705 PM EDT. 
  Middletown and Guilford around 710 PM EDT. 
  Killingworth around 715 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4157 7259 4128 7257 4141 7311 4157 7295
      4156 7295 4156 7288 4154 7285 4157 7284
      4155 7282 4158 7278
TIME...MOT...LOC 2256Z 274DEG 29KT 4153 7288 

HAIL...<.75IN
WIND...60MPH
 
$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:33 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 30, 6:33 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
633 PM EDT Fri Jun 30 2017

.SYNOPSIS...
A warm front remains well to the north through Saturday as high
pressure sits over the western Atlantic. A cold front moves
across late Saturday night into Sunday. The cold front lingers
across the area on Sunday, followed by another cold front
crossing the area on Monday. High pressure then builds in from
the northwest on Tuesday, before sliding offshore Wednesday
night. The next system approaches the area for Thursday into
Friday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms, some strong, are moving across the
northern part of the CWA this evening. These will continue to
sink south and east over the next several hours, weakening as
diurnal heating ends and as convection cools the boundary
layer. Made minor updates to temperatures, dewpoints, and winds
to better account for current conditions, otherwise the forecast
remains on track.

Any convection overnight will be isolated due to lack of any
additional trigger, other than possible weak shortwaves embedded
in upper westerly flow.

Warm and humid conditions are anticipated, and with plenty of
cloud cover, lows should not fall further than the upper 60s to
lower 70s.

Dangerous rip currents are expected at the ocean beaches into
this evening. A high rip current risk remains in effect.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Persistent S/SW flow Saturday, and lowering of heights, along
with approach of a cold front will set the stage for showers and
thunderstorms, with slightly higher coverage across the CWA.
Once again, marine eastern zones will observe enough stability
to keep thunderstorms to a minimum.

Coverage of showers/thunderstorms will increase from
isolated/scattered in the morning, to numerous in the
afternoon/early evening.

These showers and storms move across the area at night, as the
cold front passes. Clouds and showers/storms will prevent the
temperatures from reaching 90, but warm 80s anticipated, with
mid/upper 70s eastern zones of Long Island and southeast CT.

At night, lows once again will be in the upper 60s to lower 70s.

Dangerous rip currents are expected at the ocean beaches once
again Saturday due to strengthening southerly wind and rough
seas/swells. A high rip current risk has been issued for
Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Models are in good agreement to start the period with the upper
level trough remaining over the northeast on Sunday before the
trough axis shifts offshore on Monday as surface high pressure
begins to build in from the northwest.

The cold front that crossed the area Saturday night will linger and
ultimately wash out over the region during the day on Sunday. The
atmospheric column dries out quickly, so other than a few leftover
showers and storms Sunday morning, the majority of the day should
remain dry despite the boundary in the area. As the trough axis
shifts eastward on Monday, a shortwave rounding the base of the
trough could help spark a few showers and thunderstorms Monday
afternoon, but the best dynamics remain well north of the region.

High pressure then builds in from the northwest, keeping the area
dry on Tuesday and into the first part of the day on Wednesday. As
the high moves offshore during the day on Wednesday, the next
frontal system will approach the region from the southwest. While
the exact details remain uncertain, there is general agreement with
the idea of an area of low pressure approaching the region during
the day on Thursday before exiting the area on Friday. This would
bring a chance of showers and thunderstorms back to the
area on Thursday into Friday.

Temperatures will remain near to a few degrees above normal through
the period, with daytime highs generally in the 80s and overnight
lows in the mid 60s to lower 70s. Sunday looks to be the warmest
day, with daytime highs around 90 in the city and in the mid 80s
elsewhere.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Line of BKN heavy showers and TSTMS conts to develop SW across
NW NJ and eastern PA.

Based on latest radar and satellite imagery near trends, added
TEMPO 3SM TSTMs at KEWR and KTEB until 02z.

There is a small chance a few showers and TSTMs crosses NYC
terminals/LI after 23z but oceanic influence should minimize
activity. Will need to monitor radar trends and update as
necessary.

Strongest SSW winds of 20G32kt at KJFK until arnd 00Z...otherwise
SSW winds 10-20 kt backing to the S with gusts mostly 20-25 kt.
Winds diminish aft 00z.

Third night of southerly flow with increasing low level moisture
should allow for MVFR to IFR stratus and/or fog to develop aft
06z. Higher chc for IFR KJFK/KLGA/KISP/KHPN/KGON.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts,
can be found at http:/www.weather.gov/zny/n90

KJFK TAF Comments: Low chc of showers and thunderstorms aft 23z.

KLGA TAF Comments: Low chc of showers and thunderstorms aft 23z.

KEWR TAF Comments: Chc of thunderstorms aft 22z.

KTEB TAF Comments: Chc of thunderstorms aft 22z.

KHPN TAF Comments: Chc of thunderstorms aft 22z.

KISP TAF Comments: Timing of stratus tonight may be off 1 or 2
hours.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday morning...MVFR to IFR lifts to VFR by late morning.
.Saturday afternoon-Sunday...Chance showers/thunderstorms with
MVFR or lower conditions possible. SW gusts near 20 kt with
higher gusts possible near thunderstorms Saturday afternoon and
evening.
.Monday...Mainly VFR early. Afternoon MVFR possible late day or
evening showers and thunderstorms. SW gusts near 20 kt.
.Tuesday AND Wednesday...VFR. North winds Tue becoming variable
and then southerly by Wednesday 5-10 kt.

&&

.MARINE...
High pressure remains over the Atlantic tonight and Saturday. A
cold front approaches Saturday and slowly moves across Saturday
night.

SCA has been extended over the ocean waters through Saturday
evening. Gusty 20 to 25 kt winds continue into this evening, but
diminish somewhat overnight and into Saturday morning. By
afternoon, these winds pick up yet again to 20 to 25 kt and
continue into the evening. As the front moves overhead, winds
diminish Saturday night.

Ocean seas remain in the 3 to 7 ft range tonight, and Saturday.
Seas subside Saturday night per guidance.

Non ocean waters remain below SCA thresholds through Saturday
night.

Winds and seas are expected to remain below SCA criteria into mid-
week as high pressure builds over the waters and the pressure
gradient relaxes.

&&

.HYDROLOGY...
Any shower or thunderstorm through Saturday night may produce
minor urban flooding. However, no widespread hydrologic impacts
are anticipated.

No hydrologic impacts expected Sunday through the middle of next
week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Saturday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 11 PM EDT Saturday for ANZ350-353-
     355.

&&

SYNOPSIS...FEB/PW
NEAR TERM...FEB/PW
SHORT TERM...PW
LONG TERM...FEB
AVIATION...GC/IRD
MARINE...FEB/PW
HYDROLOGY...FEB/PW
Hazardous weather outlook, Jun 30, 3:45 PM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
345 PM EDT Fri Jun 30 2017

CTZ005>012-NJZ002-004-006-103>108-NYZ068>074-078-079-176-177-011700-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
345 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-080-081-178-179-011700-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
345 PM EDT Fri Jun 30 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-011700-
Orange-
345 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

A few thunderstorms may produce strong gusty winds and small hail
into this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few thunderstorms may produce strong gusty winds and small hail
Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-338-340-345-350-353-355-011700-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
345 PM EDT Fri Jun 30 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Jun 30, 6:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
609 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     CORNWALL-ON-HUDSON      41.44N  74.02W
06/30/2017                   ORANGE             NY   EMERGENCY MNGR

            WIRES DOWN AND BURNING AT 50 SHORE ROAD

&&

JE
Special weather statement, Jun 30, 6:13 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service New York NY
613 PM EDT FRI JUN 30 2017

CTZ005>007-302300-
Northern Fairfield-Northern New Haven-Northern Middlesex-
613 PM EDT FRI JUN 30 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...NORTHERN
MIDDLESEX AND NORTHWESTERN NEW HAVEN COUNTIES...

At 612 PM EDT, a strong thunderstorm was located near Southbury,
moving east at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will be near...
  Naugatuck and Seymour around 630 PM EDT.
  Waterbury and Prospect around 635 PM EDT.
  Hamden and Cheshire around 640 PM EDT.
  Wallingford and North Haven around 650 PM EDT.
  Meriden and Middlefield around 655 PM EDT.
  Middletown and Durham around 700 PM EDT.

LAT...LON 4156 7295 4156 7288 4155 7285 4157 7284
      4155 7282 4158 7275 4163 7271 4163 7266
      4144 7266 4140 7280 4142 7337 4149 7337
      4147 7331 4149 7333 4151 7332 4151 7316
      4156 7316 4157 7309 4164 7298 4164 7294
TIME...MOT...LOC 2212Z 272DEG 33KT 4151 7328

PW
Local storm report, Jun 30, 6:14 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
614 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     NEW WINDSOR             41.47N  74.03W
06/30/2017                   ORANGE             NY   TRAINED SPOTTER

            TREE AND WIRES DOWN WITH WIRES ON FIRE ON ROUTE 32 NEAR
            ADMORE STREET

&&

JE
Local storm report, Jun 30, 6:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
616 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     NEW WINDSOR             41.47N  74.03W
06/30/2017                   ORANGE             NY   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN ACROSS TOWN

&&

JE
Local storm report, Jun 30, 6:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
631 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     VAILS GATE              41.46N  74.05W
06/30/2017                   ORANGE             NY   EMERGENCY MNGR

            ROUTE 32 CLOSED DUE TO TREE DOWN ON VEHICLE SOUTH OF 5
            CORNERS FROM DETOUR ORES MILLS ROAD TO JACKSON AVENUE TO
            ROUTE 94

&&

JE
Local storm report, Jun 30, 6:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
638 PM EDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     NEW WINDSOR             41.47N  74.03W
06/30/2017                   ORANGE             NY   EMERGENCY MNGR

            TREE SPLIT WITH LARGE BRANCHES DOWN AT 1 BRIARCLIFF
            PLACE

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:04 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region41 min
Jun 30, 6:13 PM EDTSpecial Weather StatementOKX47 min
Jun 30, 6:46 PM EDTSpecial Weather StatementOKX44 min
Jun 30, 7:02 PM EDTSpecial Weather StatementOKX43 min
Jun 30, 7:33 PM EDTSpecial Weather StatementOKX57 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.